Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 135, NWS Paducah, KY

August 26, 2001Christian County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Aug 26, 2001, 4:19 PM CDT for Christian County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 2001, 4:19 PM CDT (21:19 UTC)
Expired
Aug 26, 2001, 5:00 PM CDT
In force
41 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Christian County, KY

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:30 PM CDTThunderstorm Wind 50 ECrofton, KYLarge tree limbs were blown across power lines in northern parts of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:09 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 26, 2:09 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CDT SUN AUG 26 2001

GIVEN THE CURRENT WEATHER SCENARIO...WILL MAKE THIS AS BRIEF AS
POSSIBLE. MAIN FORECAST CONCERNS WILL BE THUNDERSTORM THREAT THIS
AFTERNOON/EARLY TONIGHT...SHOWER CHANCES OVER SOUTHERN ZONES MON AND
SHOWER CHANCES AREA WIDE ON TUESDAY.

MODELS SEEM TO AGREE FAIRLY WELL ON THEIR SOLUTIONS OVER THE
FORECAST AREA. THUNDERSTORMS ERUPTING AHEAD OF SURFACE BOUNDARY
EARLY THIS AFTERNOON...BOUNDARY DEPICTED NICELY ON VISIBLE SATELLITE
LOOP. GIVEN THE WEAK WIND PROFILES ACROSS THE REGION...DO NOT
BELIEVE MANY OF THESE WILL BECOME SEVERE...THOUGH WITH SUCH
INSTABILITY IN PLACE AND WBZ AROUND 9000 FT AT BNA...WOULD NOT BE
SURPRISED TO ISSUE A FEW WARNINGS THIS AFTERNOON/EARLY TONIGHT.

SURFACE FRONT DROPS INTO EXTREME SOUTHERN KY BY MORNING...AND MODELS
KEEP RESIDUAL H85 MOISTURE (70% OR SO) OVER MUCH OF THE AREA DURING
THE DAY MONDAY. AVN ALSO FORECASTS LIFTED INDEX VALUES FROM -2 TO -6
MON AFTERNOON. HOWEVER...INTEGRATED MOISTURE VALUES ARE QUITE LOW
BY AFTERNOON. WILL GO WITH PARTLY SUNNY AS OPPOSED TO MOSTLY
SUNNY...AND WILL INTRODUCE SMALL RAIN CHANCES OVER THE SOUTHERN
ZONES...CLOSEST TO THE FRONT.

NEXT CONCERN WILL BE WITH SECONDARY FRONT AND ASSOCIATED VORT MAX IN
NORTHWEST H50 FLOW TUE. RETURN FLOW IS NON-EXISTENT AND MOISTURE IS
QUITE LIMITED...SO WILL NOT INTRODUCE ANY PRECIP AT THIS TIME. WILL
GO WITH AN INCREASE IN CLOUDINESS AND LET THE MID SHIFT TAKE ANOTHER
LOOK.

BACK TO DRY WEATHER WEDNESDAY AND THURSDAY WITH HIGH PRESSURE IN THE
REGION...THEN WILL BRING RAIN CHANCES BACK IN TOWARD NEXT WEEKEND AS
THE NEXT UPPER SYSTEM APPROACHES FROM THE WEST.

.PAH...NONE.

MEFFERT

In the hours before

Special weather statement, Aug 26, 11:24 AM CDT, 4 hours 55 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261830-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1124 AM CDT SUN AUG 26 2001

THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID
UNTIL 600 AM MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS
AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. AS OF LATE THIS MORNING...THE FRONT WAS ALREADY ALONG A
LINE FROM  FAIRFIELD ILLINOIS...TO CAPE GIRARDEAU MISSOURI...TO
POPLAR BLUFF MISSOURI.

THE FRONT IS EXPECTED TO BE ALONG AN EVANSVILLE TO PADUCAH LINE BY
300 PM....AND SHOULD BE EAST OF THE REGION BY 1000 PM. THE THREAT OF
THUNDERSTORMS WILL END WITH THE PASSING OF THE FRONT.

AS THE FRONT MOVES EAST...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF THE FRONT. THE ATMOSPHERE EAST OF THE FRONT IS EXPECTED
TO BECOME VERY UNSTABLE THIS AFTERNOON. WINDS ALOFT ARE VERY WEAK...
SO STORMS WILL MOVE SLOWLY AND HEAVY RAINFALL IS A THREAT. DRY AIR
ALOFT WILL AID IN PRODUCING STRONG WIND GUSTS WITH THE STRONGER
STORMS. LARGE HAIL IS ALSO POSSIBLE...MAINLY OVER WESTERN KENTUCKY.

STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH.

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING OVER THE
EASTERN PORTION OF THE QUAD STATE AREA.

SPODEN
Special weather statement, Aug 26, 1:30 PM CDT, 2 hours 49 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261930-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT SUN AUG 26 2001

THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID
UNTIL 600 AM MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS
AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. AS OF EARLY THIS AFTERNOON...THE FRONT WAS GENERALLY
ALONG A LINE FROM PRINCETON INDIANA...TO CAPE GIRARDEAU MISSOURI...
TO NEAR VAN BUREN MISSOURI.

THE MAIN FRONT IS EXPECTED TO BE ALONG AN OWENSBORO TO
PADUCAH LINE BY 500 PM....AND SHOULD BE EAST OF THE REGION BY 1000
PM. THE THUNDERSTORM THREAT WILL END AS THE FRONT MOVES OUT OF THE
AREA.

AS THE FRONT MOVE EAST AND SOUTH...SCATTERED THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE ATMOSPHERE
EAST AND SOUTH OF THE FRONT IS EXPECTED TO BECOME VERY UNSTABLE THIS
AFTERNOON. WINDS ALOFT ARE VERY WEAK...SO STORMS WILL MOVE SLOWLY AND
HEAVY RAINFALL IS A THREAT. DRY AIR ALOFT WILL AID IN PRODUCING
STRONG WIND GUSTS WITH THE STRONGER STORMS. LARGE HAIL IS ALSO
POSSIBLE.

STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH.

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
Special weather statement, Aug 26, 3:22 PM CDT, 57 minutes before
MOZ114-262050-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SUN AUG 26 2001

...STRONG THUNDERSTORMS IN NEW MADRID COUNTY...

AT 317 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PARMA...RISCO...AND TALLAPOOSA IN SOUTHERN NEW MADRID COUNTY.

THE STORM WAS MOVING TO THE EAST AT 20 MPH AND WILL REACH MARSTON...
AND POSSIBLY NEW MADRID BY 400 PM. THE STORM IS BEING MONITORED FOR
INTENSIFICATION.

HAIL TO 1/2 INCH IN DIAMETER IS LIKELY WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING. WIND GUST TO 45 MPH ARE POSSIBLE.

PEOPLE IN THE PATH OF THIS STORM SHOULD STAY INDOORS UNTIL THE
STORM HAS PASSED.

SPODEN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:58 PM CDTSevere Thunderstorm WarningPAHWayne32 min
Aug 26, 2:08 PM CDTFlash Flood WarningPAHWayne112 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.